MAUDE Adverse Event Report: NATUS MEDICAL DENMARK APS 1081, FREEFIT

NATUS MEDICAL DENMARK APS 1081, FREEFIT
Model Number 8-62-45300
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref complaint (b)(4).Installed date of affected part: (b)(6) 2014.Technical service have reached out for further information.A questionnaire was sent to the customer 29 march 2022.
 
Event or Problem Description
Unit shuts off intermittently.The customer reports, sometimes it helps to remove battery, but not always.Sometimes it shows no charging status (led dark) and the battery gets warm.No injuries reported.
 
Additional Manufacturer Narrative
Follow up report 001 ref complaint #: (b)(4).The questionnaire was received from the customer.The procedure that was carried out at the time of the event was rem on patients / measurement preparations / charging situations.The unit shuts off intermittently (both during measurement/preparations and on charger).Sometimes works after restart.Battery seems to heat up on charger when the unit shuts off and seems unable to charge.No injuries reported.All components of the device were returned for evaluation.The following was carried out by the service repair technician: repair notes: - device passed all tests, - probes failed calibration and replaced.- pn:8-69-39205 sn: (b)(6).- pn:8-69-39205 sn: (b)(6).- unit fully tests.- battery sent by customer was faulty.Repaired device shipped on 17 may 2022.Investigation result code: taastrup|battery.Complaint verified, being tracked as a trend.Device history review is not applicable because, prior to the reported issue the device was in service for 2 or more years and a manufacturing defect is very unlikely.A search for service data that may be relevant to this issue has been conducted.No further information related to this issue found.Complaints are reviewed routinely per quality system requirements (qms-004442 corporate trending and analysis procedure) complaint trends are assessed as part of these reviews.A review of complaint trending is completed quarterly.Last review doc- 059320.No trend for this failure identified.The current risk file doc-049943 rev 04 - 1053 aurical freefit - risk analysis hazard id 6.6 identifies this issue.Harm - minor injury to the patient or user or discomfort.Cause- excessive temperatures when in contact with the device due to battery failure (i.E.Battery short circuit during charging causes rapid release of energy that increases the enclosure / battery temperatures.).Severity- marginal (3).Risk level- minor (3).This complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.This issue was previously identified and capa004611 was created - reference to stress placed on the battery caused by repeatedly overcharging due to charging procedures controlled by implemented firmware in combination with actual use scenario.The failure described in this case is prior to the implementation of the corrective actions in capa004611.Corrective action plan that was implemented in capa004611.Ca 1: user guide (7-50-1220-xx) updated - including translations.Maintenance to include annual battery exchange.Ca 2: service manual (7-50-1050-en) updated.Maintenance to include annual battery exchange.Ca 3: reference manual (7-50-0930-en) updated.Maintenance to include annual battery exchange.Ca 4: changed battery (8-73-02200 where used in 1053 bill of materials).Ca 5: service specification.(0-80-00311) updated.General review, template and battery exchange.Ca 6: created new service note including implementation.Annual battery exchange.Effectivity check plan carried out on capa004611: complaint trending on the failure mode (melting plastic in battery compartment) to be carried out to measure the effectiveness of the corrective action(s) in reducing the complaints received.(reference - new battery is part no.031814 - panasonic: bk200aab).Acceptance criteria: pass: < 1 complaint involving the new battery.Fail: > 0 complaint involving the new battery.Summary of effectivity analysis: complaint analysis was carried out which concluded that there were no related failure mode complaints received relating to the new battery model.
 
Event or Problem Description
Unit shuts off intermittently.The customer reports - sometimes it helps to remove battery, but not always.Sometimes it shows no charging status (led dark) and the battery gets warm.No injuries reported.

Brand Name
1081, FREEFIT
Common Device Name
1081, FREEFIT
Manufacturer (Section D)
NATUS MEDICAL DENMARK APS
hoerskaetten 9
taastrup 2630,
DA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park,
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
hoerskaetten 9
taastrup 2630, 
DA  
MDR Report Key13949909
Report Number9612197-2022-00006
Device Sequence Number6702647
Product Code ETW
UDI-Device Identifier05713315009051
UDI-Public05713315009051
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8-62-45300
Device Catalogue Number8-62-45300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown